MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR

BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR
Model Number M00558640
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
This report pertains to one of two cre pro wireguided dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that two cre pro wireguided dilatation balloons were used during an esophageal dilation procedure performed on (b)(6) 2020.According to the complainant, during the procedure, both balloons burst.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be okay.
 
Event or Problem Description
Note: this report pertains to one of two cre pro wireguided dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that two cre pro wireguided dilatation balloons were used during an esophageal dilation procedure performed on (b)(6), 2020.According to the complainant, during the procedure, both balloons burst.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be okay.
 
Additional Manufacturer Narrative
Block h6: device code 1074 captures the reportable event of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found the balloon did not show any visual defects and looked normal.No damage was found on the catheter of the device.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole located at the proximal section of the body of the balloon.This failure is likely due to factors or conditions related to procedure, such as handling of the device during preparation, initial set-up or during procedure that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CRE PRO
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10245636
Report Number3005099803-2020-02580
Device Sequence Number18966884
Product Code FGE
UDI-Device Identifier08714729797524
UDI-Public08714729797524
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2022
Device Model NumberM00558640
Device Catalogue Number5864
Device Lot Number0023720197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1